Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

September 5, 2012Clay County, Texas

NWS Norman, OK issued this special weather statement at Sep 5, 2012, 7:21 PM CDT for Clay County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2012, 7:21 PM CDT (00:21 UTC)
Expired
Sep 5, 2012, 7:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2822 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS84 KOUN 060021
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT WED SEP 5 2012

TXZ090-060045-
CLAY TX-
721 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
745 PM CDT...

AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF BELLEVUE...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3373 9824 3379 9798 3347 9798 3347 9798
      3347 9817
TIME...MOT...LOC 0019Z 313DEG 12KT 3367 9807 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 5, 6:19 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 5, 6:19 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT WED SEP 5 2012

.AVIATION...
FAIRLY NUMEROUS TSRA WILL CONTINUE OVER PARTS OF W OK THIS
EVENING...WHILE SLOWLY DISSIPATING ELSEWHERE. ALL THE STORMS ARE
EXPECTED TO WEAKEN AFTER MIDNIGHT...LEAVING ONLY A FEW SCATTERED
STORMS BY MORNING. NEW DEVELOPMENT IS LIKELY ACROSS N OK TOMORROW
AFTERNOON...PERSISTING INTO THE EVENING. WINDS WILL BE MAINLY
LIGHT AND VARIABLE TONIGHT...EXCEPT MUCH STRONGER IN/AROUND
TSRA...AND THEN TURN S AND STRENGTHEN TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT WED SEP 5 2012/

DISCUSSION...
ADDITIONAL SCATTERED SHOWERS/STORMS BEGINNING TO DEVELOP IN SW
PORTIONS OF THE FA NEAR AN MCV THAT DEVELOPED WITH THE EARLY MORNING
CONVECTION. AN AREA OF SHOWERS/STORMS ALSO CONTINUES TO MOVE ACROSS
FAR NORTHWEST OK THIS AFTERNOON. SHOWERS/STORMS ARE EXPECTED TO
CONTINUE TO DEVELOP ACROSS PARTS OF THE PANHANDLES AND WESTERN OK
THIS AFTERNOON/EVENING AS A DISTURBANCE MOVES THROUGH THE MID-LEVEL
FLOW PROVIDING SOME LIFT TO THE AREA. THIS ACTIVITY WILL SPREAD INTO
PARTS OF THE FA OVERNIGHT. MEANWHILE... A WEAK FRONT WILL ALSO MOVE
INTO NORTHERN PARTS OF THE FA THIS AFTERNOON/TONIGHT WHICH MAY ALSO
BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. WITH LARGE DEWPOINT
DEPRESSIONS... SOME OF THE STORMS MAY BECOME SEVERE PRODUCING STRONG
WIND GUSTS.

SHOWERS AND THUNDERSTORMS DUE TO SMALL DISTURBANCES MOVING
THROUGH THE FLOW... WILL REMAIN POSSIBLE THROUGH THURSDAY NIGHT.
SOUTHERLY WINDS WILL RETURN TO THE AREA THURSDAY BRINGING INCREASING
MOISTURE TO THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE
ACROSS THE REGION FRIDAY/FRIDAY NIGHT AS A SHORTWAVE MOVES ACROSS
THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
WITH THIS SYSTEM... ESPECIALLY ALONG THE COLD FRONT. HOWEVER... THE
BEST LIFT IS EXPECTED TO REMAIN NORTH AND EAST OF THE FA. RAIN
CHANCES WILL SHIFT SOUTH AND DIMINISH LATE FRIDAY NIGHT INTO
SATURDAY. SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THURSDAY
AND FRIDAY.

THE COLD FRONT WILL BRING COOLER AIR TO THE REGION LEADING TO HIGHS
MAINLY IN THE 80S OVER THE WEEKEND. WARMER TEMPERATURES WILL RETURN
EARLY NEXT WEEK AS UPPER RIDGE INFLUENCES THE REGION. MODELS SHOW
ANOTHER FRONTAL BOUNDARY MAY MOVE INTO PARTS OF THE AREA THE MIDDLE
OF NEXT WEEK AND A DISTURBANCE MAY MOVE ACROSS THE CENTRAL PLAINS.
IF THIS HAPPENS COULD BRING ANOTHER CHANCE FOR RAIN BUT RIGHT NOW
THINK THINGS WILL REMAIN DRY AS THERE IS A QUESTION ON WHETHER THERE
WILL BE ENOUGH MOISTURE RETURN BY THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  99  73  96 /  20  20  20  40
HOBART OK         72 100  73  98 /  50  20  20  40
WICHITA FALLS TX  75 105  75 105 /  30  10  10  20
GAGE OK           68  97  69  86 /  40  30  30  30
PONCA CITY OK     71  98  72  84 /  20  20  40  60
DURANT OK         75 102  75  98 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/23/23
Hazardous weather outlook, Sep 5, 12:09 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1209 PM CDT WED SEP 5 2012

OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1209 PM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA EXTENDS ALONG AND SOUTH OF A LINE FROM FORT
SUPPLY TO FAIRVIEW TO KINGFISHER...AND WEST OF A LINE FROM BLANCHARD
TO LAWTON TO GRANDFIELD...TO KNOX CITY TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM THIS
AFTERNOON THROUGH MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO 70 MPH
WILL BE THE MAIN HAZARDS WITH ANY SEVERE STORMS THAT DEVELOP. SOME
DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL CAN BE
EXPECTED...ALONG WITH POSSIBLE STRUCTURAL DAMAGE TO TREES...POWER
POLES...AND HOMES FROM HIGH WINDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY THURSDAY MORNING.

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE
AFTERNOON ACROSS PARTS OF SOUTHWEST OKLAHOMA...WHERE A WEAK LOW
LEVEL DISTURBANCE RESIDES. THESE STORMS MAY WEAKEN THROUGH MID
AFTERNOON...ALLOWING THE AIRMASS ACROSS WESTERN OKLAHOMA TO BECOME
INCREASINGLY UNSTABLE. A SECOND AREA OF SHOWER AND STORM ACTIVITY
WILL REMAIN MOSTLY OVER THE TEXAS AND OKLAHOMA PANHANDLES...BUT SOME
OF THIS ACTIVITY MAY MOVE INTO NORTHWEST OKLAHOMA AFTER 2 PM.

THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL OCCUR LATER THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS. A WEAK SURFACE FRONT AND WIND SHIFT WILL
ALSO MOVE INTO PARTS OF NORTHERN AND WESTERN OKLAHOMA. UNSEASONABLY
WARM TEMPERATURES COMBINED WITH DEEP MOISTURE...AND LIFT ASSOCIATED
WITH THE UPPER DISTURBANCE AND FRONT WILL ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF WESTERN OKLAHOMA
AND PARTS OF WESTERN NORTH TEXAS. WITH VERY HOT SURFACE
TEMPERATURES...DAMAGING WINDS WILL BE A THREAT WITH ANY STRONGER
THUNDERSTORMS...ALONG WITH A THREAT OF LARGE HAIL. INITIAL STORMS
MAY GROW INTO ONE OR TWO STORM COMPLEXES THIS EVENING AND
OVERNIGHT...WITH A THREAT OF MAINLY DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HOT AFTERNOON TEMPERATURES WILL CONTINUE TODAY...ESPECIALLY
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. FOLLOW HEAT
SAFETY MEASURES TO PROTECT YOURSELF FROM THIS PERIOD OF HOT WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY AS SEVERAL
UPPER LEVEL STORM SYSTEMS MOVE ACROSS THE SOUTHERN PLAINS. A COLD
FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO
SATURDAY...BRINGING STORM CHANCES TO AN END BY EARLY NEXT WEEK.
UNSEASONABLY WARM TEMPERATURES COMBINED WITH AMPLE MOISTURE WILL
REMAIN SUPPORTIVE OF ISOLATED SEVERE STORMS THROUGH THIS
WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

OTHER HAZARDOUS WEATHER...
NONE.

In the hours before

Special weather statement, Sep 5, 5:54 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED SEP 5 2012

OKZ022-052330-
WASHITA OK-
554 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHITA COUNTY
UNTIL 630 PM CDT...

AT 551 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORN...
MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CORN AND COLONY.

LAT...LON 3546 9886 3547 9867 3546 9863 3524 9863
      3523 9863 3528 9886
TIME...MOT...LOC 2251Z 270DEG 7KT 3537 9878

30
Special weather statement, Sep 5, 5:57 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT WED SEP 5 2012

TXZ090-052330-
CLAY TX-
557 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLAY COUNTY UNTIL
630 PM CDT...

AT 556 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF TERRAL...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
BELLEVUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3381 9814 3394 9802 3391 9798 3363 9798
      3361 9801
TIME...MOT...LOC 2256Z 319DEG 6KT 3382 9801

30
Special weather statement, Sep 5, 6:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT WED SEP 5 2012

OKZ021-060000-
BECKHAM OK-
633 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BECKHAM COUNTY
UNTIL 700 PM CDT...

AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TEXOLA...MOVING NORTHWEST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ERICK AND TEXOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3530 10000 3534 9990 3511 9982 3503 10000
TIME...MOT...LOC 2331Z 152DEG 7KT 3514 9996

30
Local storm report, Sep 5, 6:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     3 SE ERICK              35.18N 99.83W
09/05/2012  E60 MPH          BECKHAM            OK   PUBLIC

&&

DW
Special weather statement, Sep 5, 7:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT WED SEP 5 2012

TXZ085-088-060030-
BAYLOR TX-WILBARGER TX-
705 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAYLOR AND
SOUTHWESTERN WILBARGER COUNTIES UNTIL 730 PM CDT...

AT 702 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
LAKE KEMP...MOVING NORTHWEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN <L>
BAYLOR AND SOUTHWESTERN WILBARGER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3391 9947 3397 9934 3375 9925 3369 9946
TIME...MOT...LOC 0002Z 154DEG 8KT 3378 9939

30
Special weather statement, Sep 5, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT WED SEP 5 2012

TXZ090-060045-
CLAY TX-
721 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
745 PM CDT...

AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF BELLEVUE...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3373 9824 3379 9798 3347 9798 3347 9798
      3347 9817
TIME...MOT...LOC 0019Z 313DEG 12KT 3367 9807

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:08 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills52 min
Sep 5, 8:00 PM CDTSpecial Weather StatementOUNRoger Mills60 min
Sep 5, 8:30 PM CDTSpecial Weather StatementOUNBeckham, Dewey, Greer30 min
Sep 5, 9:02 PM CDTSpecial Weather StatementOUNCuster, Dewey, Greer, Major, Washita28 min
Sep 5, 9:31 PM CDTSpecial Weather StatementOUNKiowa29 min
Sep 5, 9:45 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Jackson, Kiowa, Tillman45 min
Sep 5, 10:27 PM CDTSpecial Weather StatementOUNComanche, Tillman33 min
Sep 5, 10:58 PM CDTSpecial Weather StatementOUNCanadian, Comanche, Cotton, Grady, McClain, Oklahoma and 2 more32 min
Sep 5, 11:57 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma, Pottawatomie48 min
Sep 6, 1:23 AM CDTSpecial Weather StatementOUNComanche, Cotton67 min
Sep 5, 7:05 PM CDTSpecial Weather StatementOUNBaylor25 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.